For sure you will build up a tolerance to methadone depending on how long youve been taking it. In my experience it helped keep me much more functionable than if I was taking other opiates. At the same time it has been the hardest drug for myself to get off of and stay off. I have to say try and keep your dose a low as possible, try not to depend so much on the medicine if thats possible. Keep active as much as possible, stay positive and aware of whats going on as far as the methadone goes. Hope everything goes ok, if you have any questions this is a great place for all kinds of help. Take care!
I found just the contrary so apparently it is YMMV (your mileage may vary) when it comes to methadone. I lowered my dose after a couple of years because I was so lethargic and ditzy but had tolerable pain control.
I agree to keep the level as low as possible and realize it may never completely block pain. Nothing has for me, but I can deal with 80% pain control.
You should discuss it with your pain doc and maybe get something for breakthru pain, which many of us do. Then when the pain gets too bad, consider what you are taking before you pop the pill and decide if taking a walk, a hot shower or just getting into a different position will help you get out of the pain.
There is a Chronic Pain board that can help you with these type of questions also.
best of luck
the tolerance builds up even faster than with vicodin or percocets, methadone, im on 80 mgs a day for a nasty Heroin/Oxycontin addiction and the first week i was drooling and felt it a ton, now i dont feel a thing, just tired after about 6 hrs. the reason why is that it stays in your system so long that it builds up in your fatty cells and other parts of your body,so you constantly have more and more methaodne in your system unless you stop taking it for a while like a week or a little longer. you think you need more methadonef for your pain, but you really dont. tahts how ppl die, among others ways as well. they think since it doesnt feel the same or you dont get the same effect that more is needed so you take more,but you dont realize that if youve been taking it for days then its building up in your body and next thing you know you have severe respiratory depression and you OD. its sad but ive seen it countless times. be careful with the methadone, dont go up higher unless your doc feels you need too it wont do anything other than hurt you. alos when coming off you need slowly taper down your dose very very slowly. like 1-2mgs a week. i know it seems really slow, but unless you want to be in some of the worst wd's ever then i wouldnt do it anyother way.-christos
I had a friend who use to work at my job, Jason Patton. He use to take over 275mg per day of Methadone. I never took more than 40mg per day, so that's a lot to me. I can't believe the clinic here in Ft Worth will let anyone go pretty much as high as they want. I saw a guy drink down over 300mg in one dose, one day when I was in line. And he came back to the clinic in the afternnoon for another 100mg or so. (the nurse said) Over 400mg per day! I think that guy was dying though. Major liver problem. Serosis or something like that I think she said.